Alert archive / California / Wind Advisories in 2011

Wind Advisory 28, NWS Hanford, CA

May 18, 2011

NWS Hanford, CA issued this wind advisory at May 18, 2011, 12:13 PM PDT. It took effect at May 18, 2011, 3:00 PM PDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
May 18, 2011, 12:13 PM PDT (19:13 UTC)
In effect from
May 18, 2011, 3:00 PM PDT
Expired
May 18, 2011, 11:01 PM PDT
In force
8 hr
Issued by
NWS Hanford, CA

The text

As transmitted, in the capitals the NWS used until 2016.

936 
WWUS76 KHNX 181913
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
1213 PM PDT WED MAY 18 2011

...GUSTY WINDS BELOW THE PASSES LATER THIS AFTERNOON INTO TONIGHT...

CAZ099-190400-
/O.NEW.KHNX.WI.Y.0028.110518T2200Z-110519T0700Z/
SOUTHEASTERN KERN COUNTY DESERT-
1213 PM PDT WED MAY 18 2011

...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT
PDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND
ADVISORY FOR THE SOUTHEASTERN KERN COUNTY DESERT...WHICH IS IN 
EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT PDT TONIGHT.

* WINDS: WEST 25 TO 35 MPH WITH GUSTS TO 50 MPH BELOW THE PASSES.

* TIMING: 3 PM THIS AFTERNOON UNTIL MIDNIGHT.

* LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB...
  MOJAVE

* IMPACTS: STRONG WINDS IN THE VICINITY OF MOJAVE ALONG HIGHWAY 58
  AND GUSTY CROSSWINDS ALONG HIGHWAY 14 WILL HAMPER DRIVING
  ABILITY FROM LATE THIS AFTERNOON THROUGH THE FIRST PART OF TONIGHT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE
YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE
GIVEN TO CROSS WINDS WHEN DRIVING A HIGH PROFILE VEHICLE SUCH AS A
CAMPER OR TRACTOR TRAILER.

&&

$$

DURFEE

WEATHER.GOV/HANFORD
2 follow-up statements
939 
WWUS76 KHNX 190341
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
841 PM PDT WED MAY 18 2011

...GUSTY WINDS BELOW THE PASSES TONIGHT...

CAZ099-190700-
/O.CON.KHNX.WI.Y.0028.000000T0000Z-110519T0700Z/
SOUTHEASTERN KERN COUNTY DESERT-
841 PM PDT WED MAY 18 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT FOR
THE SOUTHEASTERN KERN COUNTY DESERT. 

* WINDS: WEST 25 TO 35 MPH WITH GUSTS TO 50 MPH BELOW THE 
  PASSES.

* TIMING: STRONG GUSTY WINDS CONTINUING THROUGH MIDNIGHT.

* LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB...
   MOJAVE 

* IMPACTS: STRONG WINDS IN THE VICINITY OF MOJAVE ALONG HIGHWAY 58
  AND GUSTY CROSSWINDS ALONG HIGHWAY 14 WILL HAMPER DRIVING
  ABILITY THROUGH LATE THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE
YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE
GIVEN TO CROSS WINDS WHEN DRIVING A HIGH PROFILE VEHICLE SUCH AS
A CAMPER OR TRACTOR TRAILER.

&&

$$

DCH

WEATHER.GOV/HANFORD
323 
WWUS76 KHNX 190601
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
1101 PM PDT WED MAY 18 2011


CAZ099-190715-
/O.CAN.KHNX.WI.Y.0028.000000T0000Z-110519T0700Z/
SOUTHEASTERN KERN COUNTY DESERT-
1101 PM PDT WED MAY 18 2011

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS CANCELLED THE WIND
ADVISORY FOR THE SOUTHEASTERN KERN COUNTY DESERT. 

GUSTY WINDS HAVE DIMINISHED ACROSS THE HIGH DESERT. THE MAY
HOWEVER BE SOME LOCAL GUSTS TO 40 MPH BELOW PASSES PRIOR TO SUNRISE.

$$

BINGHAM

WEATHER.GOV/HANFORD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at May 18, 11:10 AM PDT, 1 hour 3 minutes earlier.

Area forecast discussion, May 18, 11:10 AM PDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION...UPDATED SYNOPSIS
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
1110 AM PDT WED MAY 18 2011

.SYNOPSIS...
SCATTERED RAINSHOWERS AND ISOLATED AFTERNOON THUNDERSTORMS EXPECTED
OVER THE SAN JOAQUIN VALLEY AND FOOTHILLS TODAY. WINTER WEATHER OVER
THE MOUNTAINS EXITS TODAY LEAVING THE POSSIBLILTY OF AFTERNOON
THUNDERSTORMS THERE AS WELL. WEAK HIGH PRESSURE RIDGING WILL MOVE
OVER THE AREA OVER THE NEXT FEW DAYS PROVIDING DRIER AND WARMER
CONDITIONS.

&&
...MAX TEMPS LOWERED FOR TODAY...

.DISCUSSION...THE WEATHER ACROSS THE CENTRAL CA INTERIOR WILL
REMAIN UNSETTLED AND UNSEASONABLY COOL TODAY AS A RATHER DEEP
UPPER LEVEL TROUGH INCHES ITS WAY EASTWARD INTO THE GREAT BASIN.
ALTHOUGH THE UPPER LEVELS OF THE ATMOSPHERE ARE FORECAST TO
SLOWLY WARM THIS AFTERNOON...IT WILL BE COLD ENOUGH FOR ISOLD
THUNDERSTORMS WITH SMALL HAIL OVER THE NORTHERN HALF OF THE CWA
THIS AFTERNOON AS 500 MB TEMPS SIT AROUND -24C. THIS IS A LITTLE
FARTHER WEST THAN THE RISK AREA OUTLINED BY SPC BUT JUDGING HOW
EXPANSIVE THE COLD AIR ALOFT IS WITH THIS STORM SYSTEM AND HOW
MUCH COLD CU STILL EXISTS ON SATELLITE IMAGERY OVER THE EASTERN
PACIFIC THIS MORNING...THIS SEEMS PLAUSIBLE. OTHERWISE...SCATTERED
SHOWERS WILL LINGER OVER MUCH OF THE CWA UNTIL DUSK. ALTHOUGH THE
BULK OF PRECIPITATION WITH THIS STORM HAS ALREADY OCCURRED...
RESIDUAL SNOW SHOWERS OVER THE HIGHER ELEVATIONS OF THE SIERRA
COULD STILL PRODUCE LOCAL NEW SNOW ACCUMS OF UP TO 4 OR 5 INCHES
ABOVE 7K FEET. WHATEVER THE CASE...WINTERLIKE DRIVING CONDITIONS
WILL LIKELY PERSIST OVER THE HIGH SIERRA LONG AFTER THE WINTER
STORM WARNING EXPIRES AT 11 AM.

A PRECIPITATION SUMMARY WILL BE ISSUED LATER THIS MORNING FOR
THIS STORM WHICH...COINCIDENTALLY...BROUGHT WETTING RAIN TO THE
ENTIRE SJ VLY AND PRODUCED LOCAL RAINFALL OF AN INCH OR MORE IN
THE SIERRA FOOTHILLS. TODAY MIGHT ALSO BE THE COOLEST MAY 18TH
SINCE 1994. ON THAT DATE...THE HIGH TEMP IN FRESNO WAS ONLY 63
DEGREES AND THE HIGH TEMP AT MEADOWS FIELD IN BFL WAS 68 DEGREES.

A NORTHWESTERLY FLOW ALOFT IN THE WAKE OF THIS STORM SYSTEM
WILL KEEP CLOUDS BANKED UP ALONG THE WEST SLOPES OF THE SIERRA
AND THE NORTH FACING SLOPES OF THE TEHACHAPI MOUNTAINS INTO THU
MORNING. AND THE THREAT OF SHOWERS WILL STILL CONTINUE OVER THE
HIGHER ELEVATIONS OF THE SIERRA THROUGH THURSDAY AFTERNOON.
ELSEWHERE...THURSDAY WILL BE LESS CLOUDY AND A BIT WARMER.
WEATHER MORE TYPICAL OF MID MAY WILL FINALLY RETURN BY FRIDAY
AFTERNOON AS A WEAK RIDGE OF HIGH PRESSURE ALOFT MOVES OVER CA.
TEMPERATURES WILL RECOVER TO SEASONABLE LEVELS BY THEN.

THE WEEKEND WILL TREND CLOUDIER AND COOLER AGAIN AS A WEAK UPPER
LEVEL TROUGH MOVES INLAND FROM THE PACIFIC. THIS PARTICULAR
SYSTEM LOOKS RATHER MOISTURE STARVED BUT IT STILL MAY BRING A
FEW SHOWERS TO THE SOUTHERN SIERRA BY SATURDAY AFTERNOON.
OTHERWISE...A STRENGTHENING ONSHORE FLOW WILL BRING OCEAN COOLED
AIR INTO THE SJ VLY THIS WEEKEND WITH A RETURN OF GUSTY WINDS
THROUGH AND BELOW THE MOUNTAIN PASSES OF KERN COUNTY...ESPECIALLY
BY SUNDAY. NEXT WEEK WILL BEGIN COOLER THAN NORMAL AS THE TROUGH
SLIDES INTO THE GREAT BASIN AND A DRY NORTHWESTERLY FLOW ALOFT
RESIDES OVER CA. A WARMING TREND WILL BEGIN TUESDAY AND CONTINUE
THROUGH WEDNESDAY AS A HIGH PRESSURE RIDGE BUILDS ALONG THE WEST
COAST. HOWEVER...THE LONG RANGE MODELS FLATTEN THIS RIDGE AND
TREND TEMPS SLIGHTLY COOLER AGAIN DURING THE LATTER PART OF NEXT
WEEK.

&&

.PREV DISCUSSION... /ISSUED 324 AM PDT WED MAY 18 2011/

DISCUSSION...
SHOWERS ACROSS THE AREA WILL CONTINUE TODAY. LOW PRESSURE CENTER
IS MOVING OVER THE REGION PROVIDING PLENTY OF SHOWERS AND EVEN A
FEW THUNDERSTORMS. THE BROAD UPPER LOW WILL BE SLOW TO MOVE OUT
BY LATER TODAY AS PATTERN ACROSS THE US IS IN AN OMEGA BLOCK
PATTERN. THE UPPER LOW WILL BE OUT OF THE REGION BY THURSDAY WITH
A WEAK EPAC RIDGE BUILDING IN ON FRIDAY. WARMER TEMPS AND DRIER
CONDITIONS ARE EXPECTED.

COLD FRONT WILL MOVE THROUGH THE AREA ON SATURDAY NIGHT INTO
SUNDAY WITH A CHANCE OF SHOWERS AND AFTERNOON THUNDERSTORMS ON
SUNDAY. COLD AIR ALOFT WILL CREATE AN UNSTABLE ATMS. WE ARE
TRENDING TOWARDS THE ECMWF IN THE EXTENDED AS THE GFS HAS BACKED
OFF WITH THE DIGGING SYSTEM ON OVER REGION. RUN TO RUN CONSISTENCY
WITH THE ECM IS SUPERIOR TO THE GFS AT THIS TIME. UNSETTLED ON
MONDAY AS THE UPPER LOW IS SLOW TO MOVE OUT AND NW FLOW WILL
PREVAIL WITH CONTINUED BELOW NORMAL TEMPERATURES. WEAK UPPER RIDGE
WILL BUILD IN FROM THE EPAC AND WARM THINGS UP A BIT BY TUESDAY AND
WEDNESDAY FOR NEXT WEEK.

&&

.AVIATION...
WIDESPREAD MVFR IN LOW CLOUDS AND PRECIPITATION AND AREAS OF
IFR IN MOUNTAIN OBSCURATIONS ACROSS THE SOUTHERN SIERRA NEVADA
AND TEHACHAPI MOUNTAINS. SHOWERS IN THE CENTRAL SAN JOAQUIN WITH
LCL IFR CIGS TOWARDS MERCED UNTIL 20Z...OTHERWISE AREAS OF MVFR
CONDITIONS CAN BE EXPECTED IN THE SAN JOAQUIN VALLEY UNTIL 03Z
THURSDAY. VFR CONDITIONS WILL PREVAIL ELSEWHERE ACROSS THE CENTRAL
CA INTERIOR THROUGH 18Z THURSDAY.

&&

.AIR QUALITY ISSUES...
NONE.

&&

.HNX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PUBLIC...DURFEE
PREVIOUS DISCUSSION...JDB
AVN/FW...MV
SYNOPSIS...WP

WEATHER.GOV/HANFORD
Hazardous weather outlook, May 18, 9:57 AM PDT, 2 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
957 AM PDT WED MAY 18 2011

CAZ096-097-191700-
SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON-
TULARE COUNTY MOUNTAINS-
957 AM PDT WED MAY 18 2011

...WINTER WEATHER AND THUNDERSTORMS IN THE MOUNTAINS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE HIGHER ELEVATIONS OF
THE SOUTHERN SIERRA NEVADA.

.DAY ONE...TODAY AND TONIGHT

A WINTER STORM WARNING IS IN EFFECT ABOVE 6000 FEET FOR THE
SOUTHERN SIERRA NEVADA...FROM YOSEMITE TO THE KERN COUNTY
LINE UNTIL 11 AM TODAY.

THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR
UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.

CAZ089-090-093-191700-
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS-
957 AM PDT WED MAY 18 2011

...AFTERNOON THUNDERSTORMS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL SAN JOAQUIN
VALLEY AND THE ADJACENT FOOTHILLS.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR
UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.

WP

In the hours before

Local storm report, May 18, 11:45 AM PDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
1145 AM PDT WED MAY 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 AM     SNOW             CHAGOOPA PLATEAU        36.50N 118.44W
05/17/2011  E5.1 INCH        TULARE             CA   MESONET

            SNOTEL AT ELEVATION 10,300 FEET.

0500 AM     HEAVY SNOW       OSTRANDER LAKE          37.64N 119.55W
05/18/2011  E6.7 INCH        MARIPOSA           CA   MESONET

            SNOTEL AT ELEVATION 8,200 FEET.

0800 AM     HEAVY SNOW       TENAYA LAKE             37.84N 119.45W
05/18/2011  E10.0 INCH       MARIPOSA           CA   MESONET

            SNOTEL AT ELEVATION 8,150 FEET.

&&

BSO

Nearby

Wind Advisories in California, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.